Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Sep 27, 2009, 8:17 AM MDT for 7 counties in Nebraska. It took effect at Sep 27, 2009, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 8:17 AM MDT (14:17 UTC)
- In effect from
- Sep 27, 2009, 9:00 AM MDT
- Expired
- Sep 27, 2009, 2:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3782 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 271417 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 817 AM MDT SUN SEP 27 2009 ...WINDY TODAY ESPECIALLY IN THE PANHANDLE...THEN COLD READINGS TONIGHT... .A DRY COLD FRONT WILL MOVE QUICKLY SOUTH ACROSS OUR AREA TODAY...USHERING IN A COOLER AND DRY AIRMASS TONIGHT. STRONG AND GUSTY WINDS TO 45 MPH WILL BLOW ACROSS MAINLY THE NEBRASKA PANHANDLE TODAY. AS A SURFACE HIGH PRESSURE SYSTEM SETTLES IN ACROSS THE REGION LATE TONIGHT...TEMPERATURES WILL COOL DUE TO THE CLEAR SKIES AND LIGHT WINDS. NEZ001>003-019>021-054-055-272200- /O.NEW.KCYS.WI.Y.0015.090927T1500Z-090928T0000Z/ /O.CON.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 817 AM MDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. WINDS WILL INCREASE BY MID MORNING ACROSS THE PANHANDLE TO NORTH OR NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE GUSTY WINDS WILL LAST UNTIL LATE THIS AFTERNOON WHEN THEY WILL START TAPERING OFF. LOWS TONIGHT WILL RANGE FROM 24 TO 32 DEGREES...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER AND AT TYPICALLY COLDER LOCATIONS SUCH AS ALLIANCE SEEING THE FIRST HARD FREEZE OF THE SEASON. IF FREEZING TEMPERATURES LOOK INCREASINGLY LIKELY...A FREEZE WARNING OR FROST ADVISORY WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. ACT NOW TO PROTECT SENSITIVE OUTDOOR PLANTS...FLOWERS AND TENDER OUTDOOR VEGETATION. && $$ WYZ059-060-067>070-272200- /O.CON.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 817 AM MDT SUN SEP 27 2009 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. LOWS TONIGHT WILL RANGE FROM 24 TO 32 DEGREES...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER SEEING THE FIRST HARD FREEZE OF THE SEASON. IF THE FREEZING TEMPERATURES LOOK INCREASINGLY LIKELY...A FREEZE WARNING OR FROST ADVISORY WILL BE ISSUED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. ACT NOW TO PROTECT SENSITIVE OUTDOOR PLANTS...FLOWERS AND TENDER OUTDOOR VEGETATION. && $$
1 follow-up statement
000 WWUS75 KCYS 272045 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT SUN SEP 27 2009 ...COLD TONIGHT... .COOLER AIR WILL CONTINUE TO SPILL INTO THE REGION IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH TODAY. AS A SURFACE HIGH PRESSURE SYSTEM SETTLES IN ACROSS THE REGION LATE TONIGHT...TEMPERATURES WILL DROP DUE TO THE CLEAR SKIES AND LIGHT WINDS. NEZ001>003-019>021-054-055-281400- /O.CAN.KCYS.WI.Y.0015.000000T0000Z-090928T0000Z/ /O.UPG.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ /O.NEW.KCYS.FZ.W.0002.090928T0900Z-090928T1400Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 245 PM MDT SUN SEP 27 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. WINDS HAVE NOT QUITE BLOWN AS HARD AS EARLIER EXPECTED...AND SO THE WIND ADVISORY HAS BEEN CANCELLED. NORTH OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH WILL LINGER THE REST OF THIS AFTERNOON BEFORE TAPERING OFF TOWARDS SUNSET. A FREEZE WARNING HAS BEEN ISSUED FOR THE PANHANDLE OVERNIGHT. LOWS WILL DROP INTO THE UPPER 20S TO LOW 30S...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER AND AT TYPICALLY COLDER LOCATIONS SUCH AS ALLIANCE SEEING THE FIRST HARD FREEZE OF THE SEASON. PEOPLE WITH COLD SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WYZ059-060-067>070-281400- /O.UPG.KCYS.FZ.A.0001.090928T0600Z-090928T1400Z/ /O.NEW.KCYS.FZ.W.0002.090928T0900Z-090928T1400Z/ CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 245 PM MDT SUN SEP 27 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF EAST CENTRAL AND SOUTHEAST WYOMING OVERNIGHT. LOWS WILL DROP INTO THE UPPER 20S TO LOW 30S...WITH SOME LOCATIONS ALONG THE NORTH PLATTE RIVER SEEING THE FIRST HARD FREEZE OF THE SEASON. PEOPLE WITH COLD SENSITIVE PLANTS SHOULD TAKE PRECAUTIONS TO PROTECT THEM OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:00 AM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 27, 3:00 AM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MDT SUN SEP 27 2009
.SHORT TERM...TODAY THROUGH MONDAY NIGHT.
TODAY...BALMY NIGHT ONGOING WITH 200 AM TEMPERATURES STILL IN THE
LOWER TO MIDDLE 60S AT RAWLINS...DOUGLAS...LARAMIE...CHEYENNE
...TORRINGTON...KIMBALL AND SIDNEY DUE TO DECENT MIXING. STRONG COLD
FRONT POISED ACROSS NORTHERN MONTANA AT THIS TIME WITH TEMPERATURES
AT 200 AM AHEAD OF THE COLD FRONT NEAR 70 DEGREES AT LIVINGSTON AND
BILLINGS...WITH MID 30S TO NEAR 50 DEGREES IN THE POST COLD FRONTAL
AIRMASS ACROSS NORTHERN MONTANA AND SOUTHERN CANADA. THREE HOURLY
PRESSURE RISES OF 6 TO 7 MILLIBARS REPORTED AT CUT BANK AND HAVRE
WILL KEEP THE COLD FRONT MOVING QUICKLY SOUTH THIS MORNING.
THE DRY QUICK MOVING COLD FRONT WILL QUICKLY SWEEP SOUTH ACROSS MOST
LOCALES LATE THIS MORNING AND EARLY THIS AFTERNOON WITH SOUTHWEST
CARBON COUNTY THE LAST TO SEE THE COLD FRONTAL PASSAGE. MAXIMUM
TEMPERATURES IN THE 60S TO LOWER 70S BASED ON 1000-500 MB
THICKNESSES AND PROGGED 700 MB TEMPERATURES. HAVE ADDED MENTION OF
PATCHY SMOKE ACROSS OUR NORTHWEST COUNTIES...WHICH BLENDS WELL WITH
RIVERTON GRIDS...FROM FIRE UP NEAR YELLOWSTONE.
TONIGHT...PERFECT CONDITIONS SETTING UP FOR RADIATIONAL COOLING WITH
CLEAR SKIES...LIGHT WINDS...LOW DEWPOINTS AND SURFACE HIGH PRESSURE
SETTING UP BY DAWN ACROSS EASTERN WYOMING. HAVING CHECKED LOW
TEMPERATURES SO FAR THIS SEASON AT LOCALES EAST OF THE LARAMIE RANGE
AND WITH MINIMUM TEMPERATURES EXPECTED TO RANGE FROM 24 TO 32 EAST
OF THE LARAMIE RANGE...WILL ISSUE A FREEZE WATCH TO ALERT OUR
CUSTOMERS TO PROTECT THEIR TENDER VEGETATION AND PLANTS. THANK YOU
FOR THE HEADS UP INFORMATION FROM PAST TWO FORECAST TEAMS. FREEZING
TEMPERATURES HAVE ALREADY OCCURRED THIS SEASON ACROSS MUCH OF CARBON
AND ALBANY COUNTIES...THUS THEY WERE LEFT OUT OF THE FREEZE WATCH.
MONDAY...SHORTWAVE RIDGING BUILDS ACROSS WYOMING WITH RETURN
SOUTHEAST WINDS AT THE SURFACE AND LOW LEVELS. HIGH TEMPERATURES
EXPECTED IN THE 60S TO MID 70S WITH 700 MB TEMPERATURES NEAR 9
CELSIUS AND 1000-500 MB THICKNESSES NEAR 5730 METERS.
MONDAY NIGHT...NOT AS COLD WITH AIRMASS MODERATION IN THE WAKE OF
THE COLD FRONT AND INCREASED SURFACE DEWPOINTS. COLDEST TEMPERATURES
WILL BE ALONG THE NORTH PLATTE RIVER BASIN AND TYPICALLY COOLER
LOCALES ACROSS WESTERN NEBRASKA SUCH AS ALLIANCE.
.LONG TERM...TUESDAY THROUGH SATURDAY
ECMWF AND GFS ARE VERY SIMILAR IN HANDLING OF FEATURES IN THE
EXTENDED PERIOD. SW FLOW WILL BE OVER THE CWA TUES AS A DEEP UPPER
TROUGH MOVES OVER THE WESTERN U.S. AND AN UPPER RIDGE REMAINS OVER
THE PLAINS. DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE RESULTING IN
DRY AND WARM CONDITIONS. ON WED...SW FLOW WILL DEVELOP ALOFT AS THE
DEEP UPPER TROUGH MOVES OVER THE ROCKIES. A COLD FRONT WILL ALSO
MOVE ACROSS THE CWA AT THIS TIME AND WILL BE THROUGH THE FORECAST
AREA BY EVENING. LOW AND MID LEVEL MOISTURE WILL ALSO INCREASE AS
THE SYSTEM APPROACHES THE AREA. SHOWERS AND AFTERNOON AND EVENING
THUNDERSTORMS WILL OCCUR ACROSS THE CWA WED WITH SNOW IN THE
MOUNTAINS WED NIGHT. MUCH COOLER TEMPERATURES WILL OCCUR THUR ALONG
WITH WINDY CONDITIONS AS THE UPPER LOW MOVES ACROSS THE CWA. NW
CYCLONIC FLOW WILL OCCUR ALOFT THUR NIGHT. SHOWERS WILL CONTINUE
ACROSS THE FORECAST AREA THUR WITH SNOW IN THE MOUNTAINS. THE
PRECIP WILL END WEST OF THE LARAMIE RANGE THUR NIGHT...BUT MANY
AREAS EAST OF THE LARAMIE RANGE MAY SEE THE FIRST ACCUMULATING SNOW
OF THE SEASON. PARTS OF THE PANHANDLE WILL SEE A RAIN/SNOW MIX. ON
FRI...PRECIP WILL END IN ALL AREAS AND A WEAK UPPER RIDGE WILL MOVE
OVER THE AREA. THE UPPER LOW WILL MOVE ACROSS THE CENTRAL PLAINS AS
ANOTHER UPPER TROUGH MOVES INLAND FROM THE WEST COAST. ON SAT SW
FLOW WILL OCCUR ALOFT WITH A DEEPENING UPPER LOW OVER THE PAC NW.
DRY AND WARMER CONDITIONS WILL OCCUR ACROSS THE FORECAST AREA AT
THIS TIME. HIGH TEMPERATURES WILL BE FROM 6 TO 12 DEGREES ABOVE
NORMAL FOR TUES AND WED...THEN 6 TO 12 DEGREES BELOW NORMAL FOR THUR
THROUGH SAT.
&&
.AVIATION...VFR THROUGH MONDAY. STRONG DRY COLD FRONTAL PASSAGE
TODAY WITH WINDS BECOMING NORTH AND INCREASING FOR 2 TO 4 HOURS
AFTER COLD FRONTAL PASSAGE.
&&
.FIRE WEATHER...MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE
FROM 10 TO 20 PERCENT TODAY WITH BRIEF WINDS GUSTING FROM 25 TO 35
MPH THUS FIRE WEATHER INTERESTS SHOULD BE QUITE CAREFUL WITH ANY
OUTDOOR BURNING DUE TO WINDS AND HUMIDITIES. WINDS AND RELATIVE
HUMIDITIES WILL BE LESS CRITICAL TONIGHT THROUGH MONDAY NIGHT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FREEZE WATCH FROM MIDNIGHT MONDAY TO 8 AM MONDAY FOR WYZ059-
WYZ060-WYZ067-WYZ068-WYZ069-WYZ070.
NE...FREEZE WATCH FROM MIDNIGHT MONDAY TO 8 AM MONDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...RUBIN
LONG TERM...KMDHazardous weather outlook, Sep 27, 5:25 AM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 525 AM MDT SUN SEP 27 2009 NEZ001>003-019>021-054-055-WYZ059-060-067>070-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 525 AM MDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR TONIGHT INTO EARLY MONDAY MORNING. THE FIRST HARD FREEZE OF THE SEASON IS POSSIBLE TONIGHT AND TEMPERATURES MAY DIP AS LOW AS 24 TO 30 DEGREES BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 525 AM MDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS ACROSS THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:13 AM MDT | Freeze Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 12 hr |
| Sep 27, 2:45 PM MDT | Freeze Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 17 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.